Decay of semilinear damped wave equations: cases without geometric control condition
Annales Henri Lebesgue, Volume 3 (2020) , pp. 1241-1289.

Metadata

Keywordsdamped wave equations, stabilization, semi-uniform decay, unique continuation property, small trapped sets, weak attractors

Abstract

We consider the semilinear damped wave equation

tt2u(x,t)+γ(x)tu(x,t)=Δu(x,t)-αu(x,t)-f(x,u(x,t)).

In this article, we obtain the first results concerning the stabilization of this semilinear equation in cases where γ does not satisfy the geometric control condition. When some of the geodesic rays are trapped, the stabilization of the linear semigroup is semi-uniform in the sense that e At A -1 h(t) for some function h with h(t)0 when t+. We provide general tools to deal with the semilinear stabilization problem in the case where h(t) has a sufficiently fast decay.


References

[AL14] Anantharaman, Nalini; Léautaud, Matthieu Sharp polynomial decay rates for the damped wave equation on the torus, Anal. PDE, Volume 7 (2014) no. 1, pp. 159-214 | MR 3219503 | Zbl 1295.35075

[Ana08] Anantharaman, Nalini Entropy and the localization of eigenfunctions, Ann. Math., Volume 168 (2008) no. 2, pp. 435-475 | MR 2434883 | Zbl 1175.35036

[BD08] Batty, Charles J. K.; Duyckaerts, Thomas Non-uniform stability for bounded semi-groups on Banach spaces, J. Evol. Equ., Volume 8 (2008) no. 4, pp. 765-780 | Article | MR 2460938 | Zbl 1185.47043

[BD18] Bourgain, Jean; Dyatlov, Semyon Spectral gaps without the pressure condition, Ann. of Math., Volume 187 (2018) no. 3, pp. 825-867 | Article | MR 3779959 | Zbl 1392.37065

[BL13] Burq, Nicolas; Lebeau, Gilles Injections de Sobolev probabilistes et applications, Ann. Sci. Éc. Norm. Supér., Volume 46 (2013) no. 6, pp. 917-962 | Article | Numdam | MR 3134684 | Zbl 1296.46031

[BLR92] Bardos, Claude; Lebeau, Gilles; Rauch, Jeffrey Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary, SIAM J. Control Optim., Volume 30 (1992) no. 5, pp. 1024-1065 | Article | MR 1178650 | Zbl 0786.93009

[BM04] Burq, Nicolas; Maciej, Zworski Geometric control in the presence of a black box, J. Am. Math. Soc., Volume 17 (2004) no. 2, pp. 443-471 | Article | MR 2051618 | Zbl 1050.35058

[BT10] Borichev, Alexander; Tomilov, Yury Optimal polynomial decay of functions and operator semigroups, Math. Ann., Volume 347 (2010) no. 2, pp. 455-478 | Article | MR 2606945 | Zbl 1185.47044

[Bur93] Burq, Nicolas Contrôle de l’équation des plaques en présence d’obstacles strictement convexes, Mém. Soc. Math. France (N.S.), Volume 55 (1993), pp. 3-126 | Numdam | MR 1254820 | Zbl 0930.93007

[BV83] Babin, Anatolii V.; Vishik, Mark I. Regular attractors of semigroups and evolution equations, J. Math. Pures Appl., Volume 62 (1983) no. 4, pp. 441-491 | MR 735932 | Zbl 0565.47045

[CKS + 10] Colliander, James E.; Keel, Markus; Staffilani, Gigliola; Takaoka, Hideo; Tao, Terence Transfer of energy to high frequencies in the cubic defocusing nonlinear Schrödinger equation, Invent. Math., Volume 181 (2010) no. 1, pp. 39-113 | Zbl 1197.35265

[CSVW14] Christianson, Hans; Schenck, Emmanuel; Vasy, András; Wunsch, Jared From resolvent estimates to damped waves, J. Anal. Math., Volume 1222 (2014), pp. 143-160 | Article | MR 3183526 | Zbl 1301.35191

[Daf78] Dafermos, Constantin M. Asymptotic behavior of solutions of evolution equations, Nonlinear Evolution Equations. Proc. Sympos., Univ. Wisconsin, Madison, Wis., 1977) (Publication of the Mathematics Research Center, the University of Wisconsin) Volume 40, Academic Press, 1978, pp. 103-123 | MR 513814 | Zbl 0499.35015

[Del01] Delham, Belhassen Stabilisation pour l’équation des ondes semi-linéaire, Asymptotic Anal., Volume 27 (2001) no. 2, pp. 171-181

[DLZ03] Delham, Belhassen; Lebeau, Gilles; Zuazua, Enrique Stabilization and control for the subcritical semilinear wave equation, Ann. Sci. Éc. Norm. Sup., Volume 36 (2003) no. 4, pp. 525-551 | Numdam | MR 2013925 | Zbl 1036.35033

[DV12] Datchev, Kiril; Vasy, András Propagation through trapped sets and semiclassical resolvent estimates, Ann. Inst. Fourier, Volume 62 (2012) no. 6, pp. 2347-2377 (Addendum ibid. pp. 2379–2384) | Article | Numdam | MR 3060760 | Zbl 1271.58014

[Gea78] Gearhart, Larry Spectral theory for contraction semigroups on Hilbert spaces, Trans. Am. Math. Soc., Volume 236 (1978), pp. 385-394 | Article | MR 461206 | Zbl 0326.47038

[GG12] Gérard, Patrick; Grellier, Sandrine Effective integrable dynamics for a certain nonlinear wave equation, Anal. PDE, Volume 5 (2012) no. 5, pp. 1139-1155 | Article | MR 3022852 | Zbl 1268.35013

[Hal88] Hale, Jack K. Asymptotic behavior of dissipative systems, Mathematical Surveys and Monographs, Volume 25, American Mathematical Society, 1988 | MR 941371 | Zbl 0642.58013

[Har85] Haraux, Alain Stabilization of trajectories for some weakly damped hyperbolic equations, J. Differ. Equ., Volume 59 (1985) no. 2, pp. 145-154 | MR 804885 | Zbl 0535.35006

[HBTV15] Hani, Zaher; Benoît, Pausader; Tzvetkov, Nikolay; Visciglia, Nicola Modified scattering for the cubic Schrödinger equation on product spaces and applications, Forum Math. Pi, Volume 3 (2015), e4, p. 63 | Zbl 1326.35348

[HR03] Hale, Jack K.; Raugel, Geneviève Regularity, determining modes and Galerkin methods, J. Math. Pures Appl., Volume 82 (2003) no. 9, pp. 1075-1136 | Article | MR 2012806 | Zbl 1043.35048

[Hua85] Huang, Falun Characteristic conditions for exponential stability of linear dynamical systems in Hilbert spaces, Ann. Differ. Equations, Volume 1 (1985) no. 1, pp. 43-56 | MR 834231 | Zbl 0593.34048

[Hör85] Hörmander, Lars The analysis of linear partial differential operators. IV: Fourier integral operators, Grundlehren der Mathematischen Wissenschaften, Volume 275, Springer, 1985 | Zbl 0612.35001

[Hör97] Hörmander, Lars On the uniqueness of the Cauchy problem under partial analyticity assumptions, Geometrical optics and related topics (Cortona, 1996 (Progress in Nonlinear Differential Equations and Their Applications) Volume 32 (1997), pp. 179-219 | MR 2033496 | Zbl 0907.35002

[Ika82] Ikawa, Mitsuru Decay of solutions of the wave equation in the exterior of two convex obstacles, Osaka J. Math., Volume 19 (1982), pp. 459-509 | MR 676233 | Zbl 0498.35008

[Ika88] Ikawa, Mitsuru Decay of solutions of the wave equation in the exterior of several convex bodies, Ann. Inst. Fourier, Volume 38 (1988) no. 2, pp. 113-146 | Article | Numdam | MR 949013 | Zbl 0636.35045

[JL13] Joly, Romain; Laurent, Camille Stabilization for the semilinear wave equation with geometric control condition, Anal. PDE, Volume 6 (2013) no. 5, pp. 1089-1119 | Article | MR 3125551 | Zbl 1329.35062

[Jol07] Joly, Romain New examples of damped wave equations with gradient-like structure, Asymptotic Anal., Volume 53 (2007) no. 4, pp. 237-253 | MR 2350740 | Zbl 1387.35415

[KK93] Kazemi, Mohammad; Klibanov, Michael V. Stability estimates for ill-posed Cauchy problems involving hyperbolic equations and inequalities, Appl. Anal., Volume 50 (1993) no. 1-2, pp. 93-102 | Article | MR 1281205 | Zbl 0795.35134

[Leb93] Lebeau, Gilles Equation des ondes amorties, Algebraic and Geometric Methods in Mathematical Physics: proceedings of the Kaciveli Summer School, Crimea, Ukraine, 1993 (Mathematical Physics Studies) Volume 19 (1993), pp. 73-109

[Lin20] Lin, Jong Damped wave equations on compact hyperbolic surfaces, Commun. Math. Phys., Volume 373 (2020) no. 3, pp. 771-794 | MR 4061399

[LL15] Léautaud, Matthieu; Lerner, Nicolas Sharp polynomial energy decay for locally undamped waves, Sémin. Équ. Dériv. Partielles (2014-2015), 21, p. 13 | Article | Zbl 1356.35049

[LR85] Lerner, Nicolas; Robbiano, Luc Unicité de Cauchy pour des opérateurs de type principal, J. Anal. Math., Volume 44 (1985), pp. 32-66 | Article | Zbl 0574.35003

[LR97] Lebeau, Gilles; Robbiano, Luc Stabilisation de l’équation des ondes par le bord, Duke Math. J., Volume 86 (1997) no. 3, pp. 465-491 | Article | Zbl 0884.58093

[LTZ00] Lasiecka, Irena; Triggiani, Roberto; Zhang, Xu Nonconservative wave equations with unobserved Neumann B.C.: global uniqueness and observability in one shot, Differential geometric methods in the control of partial differential equations (Boulder, CO, 1999) (Contemporary Mathematics) Volume 268, American Mathematical Society, 2000, pp. 227-325 | Article | MR 1804797 | Zbl 1096.93503

[Non18] Nonnenmacher, Stéphane Resonances in hyperbolic dynamics, Proceedings of the International Congress of Mathematicians (ICM 2018), Volume 2-4 (2018), pp. 2495-2518 | Article | MR 3966859 | Zbl 07250570

[Prü84] Prüss, Jan On the spectrum of C 0 -semigroups, Trans. Am. Math. Soc., Volume 284 (1984) no. 2, pp. 847-857 | Zbl 0572.47030

[Riv14] Rivière, Gabriel Eigenmodes of the damped wave equation and small hyperbolic subsets, Ann. Inst. Fourier, Volume 64 (2014) no. 3, pp. 1229-1267 (With an appendix by Stéphane Nonnenmacher and Rivière) | Article | Numdam | MR 3330169 | Zbl 1314.58019

[Rui92] Ruiz, Alberto Unique continuation for weak solutions of the wave equation plus a potential, J. Math. Pures Appl., Volume 71 (1992) no. 5, pp. 455-467 | MR 1191585 | Zbl 0832.35084

[RZ98] Robbiano, Luc; Zuily, Claude Uniqueness in the Cauchy problem for operators with partially holomorphic coefficients, Invent. Math., Volume 131 (1998) no. 3, pp. 493-539 | Article | MR 1614547 | Zbl 0909.35004

[Sch10] Schenck, Emmanuel Energy Decay for the Damped Wave Equation Under a Pressure Condition, Comm. Math. Phys., Volume 300 (2010) no. 2, pp. 375-410 | Article | MR 2728729 | Zbl 1207.35064

[Sch11] Schenck, Emmanuel Exponential stabilization without geometric control, Math. Res. Lett., Volume 18 (2011) no. 2, pp. 379-388 | Article | MR 2784679 | Zbl 1244.93144

[SU13] Stefanov, Plamen; Ulhmann, Gunther Recovery of a source term or a speed with one measurement and applications, Trans. Am. Math. Soc., Volume 365 (2013) no. 11, pp. 5737-5758 | Article | MR 3091263 | Zbl 1302.35453

[Tat95] Tataru, Daniel Unique continuation for solutions to PDE’s; between Hörmander’s theorem and Holmgren’s theorem, Commun. Partial Differ. Equations, Volume 20 (1995) no. 5-6, pp. 855-884 | Article | Zbl 0846.35021

[Tat96] Tataru, Daniel Carleman estimates and unique continuation for solutions to boundary value problems, J. Math. Pures Appl., Volume 75 (1996) no. 4, pp. 367-408 | MR 1411157 | Zbl 0896.35023

[Tat99] Tataru, Daniel Unique continuation for operators with partially analytic coefficients, J. Math. Pures Appl., Volume 78 (1999) no. 5, pp. 505-521 | Article | MR 1697040 | Zbl 0936.35038

[Zua90] Zuazua, Enrique Exponential decay for semilinear wave equations with localized damping, Commun. Partial Differ. Equations, Volume 15 (1990) no. 2, pp. 205-235